Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 29, NWS Las Vegas, NV

November 9, 2006Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Nov 9, 2006, 12:05 PM PST for Esmeralda County, Nye County, Nevada. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2006, 12:05 PM PST (20:05 UTC)
Expired
Nov 9, 2006, 6:10 PM PST
In force
6 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2147 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 092005
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1205 PM PST THU NOV 9 2006

NVZ014-100415-
/O.NEW.KVEF.WI.Y.0029.061109T2005Z-061110T0500Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1205 PM PST THU NOV 9 2006

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

GUSTY NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE OVER PORTIONS
OF ESMERALDA AND CENTRAL NYE COUNTIES UNTIL THIS EVENING. WIND
SENSORS FROM THE NEVADA TEST SITE INDICATE MANY LOCATIONS WITH
SUSTAINED WINDS OVER 30 MPH AND GUSTS NEAR OR ABOVE 50 MPH. WINDS
ARE EXPECTED TO DIMINISH BY LATE IN THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CAZ519-520-100415-
/O.CON.KVEF.HW.A.0010.061111T1000Z-061111T1800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
1205 PM PST THU NOV 9 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS IS CONTINUING THE HIGH
WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING.

AN APPROACHING PACIFIC STORM SYSTEM WILL CAUSE A STRONG PRESSURE
GRADIENT TO FORM OVER CALIFORNIA STARTING LATE FRIDAY. WESTERLY
WINDS OF 25 TO 40 MPH ARE EXPECTED WITH WIND GUSTS OVER 75 MPH
POSSIBLE. WINDS ARE EXPECTED TO DIMINISH LATER IN THE MORNING ON
SATURDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA IN ELEVATIONS
UNDER 7000 FT. FOR LOCATIONS 7000 FT AND OVER A HIGH WIND WATCH
MEANS SUSTAINED WINDS OF 50 MPH OR GREATER...OR GUSTS OF AT LEAST
75 MPH CAN BE EXPECTED. CONTINUE TO MONITOR FORECASTS FOR THE
LATEST INFORMATION. MOTORISTS ALONG HIGHWAY 395 SHOULD PAY
PARTICULAR ATTENTION TO THIS EVENT AS THE HIGH WINDS MAY MAKE
TRAVEL DANGEROUS.

$$
2 follow-up statements
000 
WWUS75 KVEF 092325
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM PST THU NOV 9 2006

NVZ014-100500-
/O.CON.KVEF.WI.Y.0029.000000T0000Z-061110T0500Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
325 PM PST THU NOV 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

GUSTY NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE OVER PORTIONS
OF ESMERALDA AND CENTRAL NYE COUNTIES UNTIL THIS EVENING. WIND
SENSORS FROM THE NEVADA TEST SITE INDICATE MANY LOCATIONS WITH
SUSTAINED WINDS OVER 30 MPH AND GUSTS NEAR OR ABOVE 40 MPH. WINDS
ARE EXPECTED TO DIMINISH BY LATE IN THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CAZ519-520-100500-
/O.CON.KVEF.HW.A.0010.061111T1000Z-061111T1800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
325 PM PST THU NOV 9 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY MORNING. 

AN APPROACHING PACIFIC STORM SYSTEM WILL CAUSE A STRONG PRESSURE
GRADIENT TO FORM OVER CALIFORNIA STARTING LATE FRIDAY. WESTERLY
WINDS OF 25 TO 40 MPH ARE EXPECTED WITH WIND GUSTS OVER 75 MPH
POSSIBLE. WINDS ARE EXPECTED TO DIMINISH LATER IN THE MORNING ON
SATURDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA IN ELEVATIONS
UNDER 7000 FT. FOR LOCATIONS 7000 FT AND OVER A HIGH WIND WATCH
MEANS SUSTAINED WINDS OF 50 MPH OR GREATER...OR GUSTS OF AT LEAST
75 MPH CAN BE EXPECTED. CONTINUE TO MONITOR FORECASTS FOR THE
LATEST INFORMATION. MOTORISTS ALONG HIGHWAY 395 SHOULD PAY
PARTICULAR ATTENTION TO THIS EVENT AS THE HIGH WINDS MAY MAKE
TRAVEL DANGEROUS.

$$
000 
WWUS75 KVEF 100210
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 PM PST THU NOV 9 2006

NVZ014-100315-
/O.CAN.KVEF.WI.Y.0029.000000T0000Z-061110T0500Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
610 PM PST THU NOV 9 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES. NORTH WINDS HAD
GENERALLY DECREASED TO LESS THAN 20 MPH AND ARE EXPECTED TO REMAIN
BETWEEN 10 AND 20 MPH THE REST OF THE NIGHT.

$$

CAZ519-520-101200-
/O.CON.KVEF.HW.A.0010.061111T1000Z-061111T1800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
610 PM PST THU NOV 9 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY MORNING. 

AN APPROACHING PACIFIC STORM SYSTEM WILL CAUSE A STRONG PRESSURE
GRADIENT TO FORM OVER CALIFORNIA STARTING LATE FRIDAY. WESTERLY
WINDS OF 25 TO 40 MPH ARE EXPECTED WITH WIND GUSTS OVER 75 MPH
POSSIBLE. WINDS ARE EXPECTED TO DIMINISH LATER IN THE MORNING ON
SATURDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA IN ELEVATIONS
UNDER 7000 FT. FOR LOCATIONS OVER 7000 FT...A HIGH WIND WATCH MEANS
SUSTAINED WINDS OF 50 MPH OR GREATER...OR GUSTS OF AT LEAST 75 MPH
CAN BE EXPECTED. CONTINUE TO MONITOR FORECASTS FOR THE LATEST
INFORMATION. MOTORISTS ALONG HIGHWAY 395 SHOULD PAY PARTICULAR
ATTENTION TO THIS EVENT AS THE HIGH WINDS MAY MAKE TRAVEL
DANGEROUS.

$$

JGA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 9, 9:20 AM PST, 2 hours 45 minutes earlier.

Area forecast discussion, Nov 9, 9:20 AM PST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 AM PST THU NOV 9 2006

.SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN NEVADA
THIS MORNING AND THEN WILL BE EAST OF THE AREA BY LATER TODAY. THIS
WILL CONTINUE TO BRING GUSTY WINDS TO THE AREA FOR MUCH OF THE DAY
AND WILL ALSO COOL TEMPERATURES SEVERAL DEGREES OVER YESTERDAY.
&&

.UPDATE...WINDS ARE STARTING TO SWITCH TO MORE NORTHERLY AROUND LAS
VEGAS VALLEY NOW WHICH SHOULD START TO HINDER MUCH MORE OF A WARM
UP. MAY HAVE TO ISSUE AN UPDATE LATER TO COOL HIGH TEMPERATURES
ALTHOUGH TOO EARLY TO TELL. OTHERWISE FORECAST LOOKS GOOD. TRAILING
EDGE OF CLOUDS OVER LINCOLN COUNTY DISSIPATING SO CLEAR SKIES SHOULD
BE THE RULE ACROSS THE CWA. NEW 12KM NAM SHOWS CONTINUED GOOD CHANCE
FOR SOUTHERN SIERRA DOWNSLOPE EVENT LATE FRIDAY INTO SATURDAY.
&&

.SHORT TERM...WV SATELLITE IMAGERY SHOWS UPPER LEVEL LOW JUST MOVING
INTO NORTHERN NEVADA AT 3 AM. WINDS HAVE RESPONDED AND CONTINUE TO
RESPOND IN SEVERAL AREAS WITH GUSTS OVER 40 MPH ESPECIALLY ALONG THE
EAST SLOPES OF THE SIERRA...IN THE NEVADA TEST SITE AND IN THE CHINA
LAKE AREA. THE DAGGETT ASOS ALSO BEGAN TO GUST OVER 40 MPH AFTER
MIDNIGHT AND AN EXPANSION OF THE WIND ADVISORY WAS ISSUED TO INCLUDE
WESTERN SAN BERNARDINO COUNTY UNTIL 6 AM. THE SURFACE COLD FRONT HAS
NOT MADE A LOT OF PROGRESS OVERNIGHT AFTER PASSING THROUGH TONOPAH
AND BISHOP AROUND 5 PM YESTERDAY AND WINDS HAVE NOT BEEN ALL THAT
STRONG BEHIND IT. NOT REAL SURE THAT NORTHERLY WINDS WILL MAKE IT
INTO THE VALLEY TODAY AND IT MAY ACTUALLY TAKE UNTIL TONIGHT BEFORE
THAT HAPPENS. THE LATEST 06Z MAV MOS GUIDANCE SUPPORTS THIS AND
BRINGS THE FRONT THROUGH AROUND MIDNIGHT. WE WILL LIKELY ALSO SEE
CLOUDS AND SLIGHTLY COOLER CONDITIONS TODAY. DUE TO THE
WINDS...TEMPERATURES HAVE REMAINED RATHER WARM OVERNIGHT AND IT WILL
NOT TAKE TOO MUCH WARMING TODAY TO GET BACK TO ABOVE NORMAL ONCE
AGAIN. HOWEVER...WITH THE NORTHERLY WINDS AND COOLER AIR WORKING
INTO THE AREA TONIGHT...FRIDAY HIGH TEMPERATURES WILL LIKELY BE AT
OR SLIGHTLY BELOW NORMAL LEVELS FOR THIS TIME OF YEAR. ANOTHER
SYSTEM IS FORECAST TO MOVE THROUGH THE AREA SATURDAY. THIS MAY BRING
ANOTHER DOWNSLOPE WIND EVENT TO THE EAST SLOPES OF THE SOUTHERN
SIERRA AND POSSIBLY THE OWENS VALLEY. THERE WILL ALSO BE THICKER
CLOUD COVER AND A CHANCE OF SHOWERS OVER THE SIERRA AND NORTHERN
REGIONS OF THE CWA.

.LONG TERM...LARGE RUN TO RUN MODEL DIFFERENCES CONTINUE PAST
TUESDAY WITH THE MAIN POINT OF DIFFERENCE FOR OUR AREA BEING THE
PLACEMENT OF A LARGE EASTERN PACIFIC RIDGE. HAVE KEPT WITH PREVIOUS
FEW PACKAGES IN FORECASTING THE AREA TO STAY IN AN ACTIVE PATTERN
THROUGH THE EXTENDED WITH SEVERAL SHORTWAVES DROPPING OUT OF THE PAC
NW. MAIN PRECIP CHANCES WILL REMAIN IN THE NORTHERN HALF OF THE
CWA...BUT WITH 00Z MODEL RUNS SHOWING A DEEPER SYSTEM MOVING THROUGH
MON-WED HAVE EXPANDED 10 PERCENT POPS INTO NORTHERN MOHAVE COUNTY
FOR TUES/WED. STRONG 500MB HEIGHT PACKING AND SFC TEMPERATURE
GRADIENTS STILL SUGGEST BREEZY TO WINDY SFC CONDITIONS BOTH AHEAD OF
AND BEHIND THE SYSTEM AREA WIDE ON MONDAY AND TUESDAY. WIND
DIRECTION STILL REMAINS A LESS FAVORABLE WNW FOR DOWNSLOPE WINDS
ALONG THE EASTERN SIERRA SLOPES...THOUGH WITH RIDGETOP WINDS AROUND
40KTS AND 500MB WINDS GREATER THAN 50KTS MAY STILL SEE A BRIEF
WINDOW OF OPPORTUNITY ON MONDAY AFTERNOON. TEMPERATURES REMAINING
NEAR NORMAL THROUGH TUESDAY WITH A FEW DEGREES OF COOLING EXPECTED
ON WEDNESDAY BEHIND THE SYSTEM.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS.TAFS AND TWEBS ADEQUATELY DESCRIBE
EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

BELL/SALMEN/MOSES

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 1:59 PM PSTRed Flag WarningVEFNye4 hr

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.